MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Codes Torn Material (3024); Device Handling Problem (3265)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inserted and removed.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A report was received that a tecnis 1 multifocal (tmf) model zlb00 intraocular lens (iol) was removed and replaced from the patient¿s operative eye during the same procedure due to iol was cracked/torn.The surgery center indicated the cracked/torn iol was a result of use/handling error and no complaint on the iol device.An incision enlargement was required to remove the original iol.The removed iol was destroyed and discarded by the surgery center.The replacement lens was another zlb00 iol.It is noted that a non-validated, non-amo cartridge was used in the procedure which may have contributed to the reported issue.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6444919
Report Number9614546-2017-00253
Device Sequence Number830101
Product Code MFK
UDI-Device Identifier05050474560550
UDI-Public(01)05050474560550(17)200215
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/15/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0140
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH INSERTER/CARTRIDGE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR